Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Severe itching due to dandruff, hair loss. Need help

Hi Doctor, I am suffering from severe itchy/bloody dandruff & hair fall from last 10 Year...i used to do thrice shampoo & oil (Normal Coconut oil) in a week...I tired so many medicated products (Shampoo,Oil ) as per the Dermatologist recommendation but till date problems are same. therefore i lost my 35-40% hairs.. now baldness appear on my head I am very disappointed Please suggest me what i should to do. Nitin Age-32
Asked On : Mon, 18 Mar 2013
Answers:  3 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi Nitin..Thanks for your query

Firstly I would like to say that for dandruff and itching due to dandruff, it can usually be controlled by using Ketoconazole 2% shampoo thrice weekly and taking oral anti histaminic tablets.I think if you have any 'bloody' discharge / patches etc, dandruff only cannot be the cause.
At your age, a familial cause of hair loss is one of the most common reasons why you can loose hair.Again , only dandruff causing so much hair loss for such long is rare.Is there a family history in your mothers/father' s side of the same?
To treat hair loss, a long term management is required.The popular medications are Minoxidil, Finasteride , Biotin tablets etc.However, if you have dandruff /Seborrhea capitis, it is required that you manage that first before beginning with topical applications.Ceratain people require oral anti-fungal therapy to reduce dandruff and hence i would advise you to visit a dermatologist to start the treatment.A step wise approach is required in your case starting with a correct diagnosis proper follow ups to achieve a healthy scalp.
Hope this is helpful.Take care!
Answered: Mon, 18 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Dermatologist Dr. Ilyas Patel's  Response
Hello Nitin, you are having seborrheic dermatitis with androgenetic alopecia. First you should take treatment for SD. Then for hair loss. Apply steroid with salicylic acid lotion at night daily. Do daily shampoo with ketoconazole containing shampoo. Take tab. Levoceterizine 10 mg daily at night till itching is relieved. Tab fluconazole 150 mg twice a week 4 to 6 weeks. Change the life style for permenant relief from dandruff. Take proper sleep, avoid stress, worries. Be positive. Have healthy food, avoid spicy ,oily food. Keep the hairs cut. After the cure of SD, go for regrowth of hairs. You can apply minoxidil 5 percent solution twice a day... Take tab. finestride 1 mg once a day for long time till good result you get. Also take biotin tablet 10 mg daily.Keep patience. I hope you will get good result...Best wishes.

Dr. Ilyas Patel
Answered: Mon, 18 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Das Arindam's  Response
Sep 2012
Hello, welcome to HCM.
Normally dandruff is a cause of excessive hair fall.
You have to follow following instructions.
1.Don't use oil.
2.Every day wash your scalp with selsun shampoo.
3.In summer wash your scalp two times in a day using selsun shampoo.
4.Take fresh fruit and fresh vegitables.
5.Take adequite amount of water.
6.Avoid fast food and oily food.
7.Take multi vitamin group of drug.
Do not think so much.Stress may be a cause of hair fall.
so,follow the instructions
and don't worry be happy.
Answered: Tue, 2 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor